Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 29, NWS Midland/Odessa, TX

December 8, 2008Eddy County, Lea County, New Mexico; 4 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Dec 8, 2008, 4:45 AM MST for Eddy County, Lea County, New Mexico; 4 counties in Texas. It took effect at Dec 8, 2008, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 4:45 AM MST (11:45 UTC)
In effect from
Dec 8, 2008, 8:00 AM MST
Expired
Dec 8, 2008, 5:24 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4517 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 081145
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 AM CST MON DEC 8 2008

...INCREASING WINDS EXPECTED ACROSS MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TODAY INTO EARLY TUESDAY...

.A SERIES OF UPPER LEVEL SYSTEMS WILL AFFECT THE REGION TODAY AND
TUESDAY. THE FIRST SYSTEM WILL BEGIN TO MOVE INTO THE FAR
SOUTHERN ROCKIES BY MIDDAY...THEN INTO NORTH TEXAS BY LATE
TONIGHT. THE SECOND UPPER LEVEL SYSTEM IS EXPECTED TO AFFECT THE
REGION LATE MONDAY NIGHT THROUGH TUESDAY MORNING. AS THESE SYSTEMS
MOVE ACROSS THE AREA...SOUTHWEST TO WESTERLY WINDS WILL 
INCREASE...ESPECIALLY ACROSS THE MOUNTAINS AND ADJACENT PLAINS. A
GRADUAL DECREASE IN THESE STRONG WESTERLY WINDS IS EXPECTED
TUESDAY AFTERNOON.

TXZ057-090000-
/O.UPG.KMAF.HW.A.0044.081208T1500Z-081209T1200Z/
/O.EXB.KMAF.HW.W.0059.081208T1500Z-081209T1500Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
545 AM CST MON DEC 8 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM
CST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

BY LATE MORNING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 TO
50 MPH WITH GUSTS NEAR 60 MPH. WINDS MAY BRIEFLY DECREASE ACROSS
THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL
EXPECTED OVER THE HIGHER TERRAIN...INCLUDING THE DELAWARE AND
SIERRA DIABLO MOUNTAINS INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-090000-
/O.EXT.KMAF.HW.W.0059.081208T1200Z-081209T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
445 AM MST MON DEC 8 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST TUESDAY...

SOUTHWEST TO WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING.
WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-090000-
/O.CON.KMAF.HW.W.0059.081208T1500Z-081209T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
545 AM CST MON DEC 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
NOON CST TUESDAY...

BY LATE MORNING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 TO
45 MPH WITH GUSTS NEAR 65 MPH. WINDS MAY BRIEFLY DECREASE ACROSS
THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL
EXPECTED OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH 
TUESDAY MORNING. BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME
NORTHWEST AND BEGIN TO DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ058>060-067-075-080-081-090000-
/O.NEW.KMAF.WI.Y.0029.081208T1500Z-081209T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-WARD-PECOS-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...MONAHANS...FORT STOCKTON...MARFA...MARATHON
545 AM CST MON DEC 8 2008 /445 AM MST MON DEC 8 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. 

BY LATE MORNING...SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH
WITH GUSTS NEAR 50 MPH POSSIBLE IN THE AFTERNOON. THESE WINDS WILL
CONTINUE THROUGH THE LATE AFTERNOON...THEN BEGIN TO DECREASE
SHORTLY AFTER SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS74 KMAF 082029
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CST MON DEC 8 2008

...WINDS INCREASING ACROSS MUCH OF FAR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO THIS AFTERNOON AND WILL CONTINUE INTO EARLY TUESDAY...

.A SERIES OF UPPER LEVEL SYSTEMS WILL AFFECT THE REGION THROUGH
TUESDAY. THE FIRST SYSTEM IS MOVING INTO SOUTHERN NEW MEXICO...THEN
WILL MOVE INTO NORTH TEXAS LATE TONIGHT. THE SECOND UPPER LEVEL
SYSTEM IS EXPECTED TO AFFECT THE REGION LATE TONIGHT THROUGH
TUESDAY MORNING. STRONG SOUTHWEST TO WESTERLY WINDS ARE EXPECTED
AS THESE SYSTEMS MOVE ACROSS THE AREA...ESPECIALLY ACROSS THE
MOUNTAINS AND ADJACENT PLAINS. A GRADUAL DECREASE IN THESE STRONG
WESTERLY WINDS IS EXPECTED TUESDAY AFTERNOON.

NMZ028-090000-
/O.UPG.KMAF.WI.Y.0029.000000T0000Z-081209T0000Z/
/O.EXB.KMAF.HW.W.0059.000000T0000Z-081209T0300Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD
129 PM MST MON DEC 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG WEST WINDS ARE IMPACTING THE EDDY COUNTY PLAINS WITH SPEEDS
OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH. THESE WINDS ARE EXPECTED
TO CONTINUE INTO THIS EVENING...THEN BEGIN TO DECREASE SHORTLY
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-090000-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
229 PM CST MON DEC 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY FOR
THE DAVIS AND APACHE MOUNTAINS AREA.

WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED
TO DEVELOP THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER
ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER
THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING.
BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN
TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ057-258-090000-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS
229 PM CST MON DEC 8 2008 /129 PM MST MON DEC 8 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY FOR THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR. 

WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS WILL
BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ058>060-067-075-080-081-090000-
/O.EXT.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...
FORT STOCKTON...MARFA...MARATHON
229 PM CST MON DEC 8 2008 /129 PM MST MON DEC 8 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING FOR LEA COUNTY...THE TRANS PECOS REGION...AND THE BIG BEND
REGION. 

SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH
ARE EXPECTED. THESE WINDS ARE NOW EXPECTED TO CONTINUE THROUGH
EARLY THIS EVENING...THEN DECREASE SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 082156 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 PM CST MON DEC 8 2008

...WINDS INCREASING ACROSS MUCH OF FAR WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND WILL CONTINUE INTO
EARLY TUESDAY...

.A SERIES OF UPPER LEVEL SYSTEMS WILL AFFECT THE REGION THROUGH
TUESDAY. THE FIRST SYSTEM IS MOVING INTO SOUTHERN NEW MEXICO...
THEN WILL MOVE INTO NORTH TEXAS LATE TONIGHT. THE SECOND UPPER
LEVEL SYSTEM IS EXPECTED TO AFFECT THE REGION LATE TONIGHT
THROUGH TUESDAY MORNING. STRONG SOUTHWEST TO WESTERLY WINDS ARE
EXPECTED AS THESE SYSTEMS MOVE ACROSS THE AREA...ESPECIALLY
ACROSS THE MOUNTAINS AND ADJACENT PLAINS. A GRADUAL DECREASE IN
THESE STRONG WESTERLY WINDS IS EXPECTED TUESDAY AFTERNOON.

NMZ029-033-034-TXZ060-067-090000-
/O.UPG.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/
/O.EXB.KMAF.HW.W.0059.000000T0000Z-081209T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
WINKLER-WARD-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...KERMIT...MONAHANS
356 PM CST MON DEC 8 2008 /256 PM MST MON DEC 8 2008/

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH
ARE EXPECTED. THESE WINDS ARE NOW EXPECTED TO CONTINUE THROUGH
EARLY THIS EVENING...THEN DECREASE SHORTLY AFTER SUNSET. AREAS OF 
BLOWING WITH VISIBILITIES AS LOW AS ONE HALF MILE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ045-046-050-051-061-068-090000-
/O.EXB.KMAF.HW.W.0059.000000T0000Z-081209T0000Z/
GAINES-DAWSON-ANDREWS-MARTIN-ECTOR-CRANE-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...STANTON...
ODESSA...CRANE
356 PM CST MON DEC 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED
THROUGH 5 PM. AREAS OF BLOWING WITH VISIBILITIES AS LOW AS ONE
HALF MILE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ057-258-090600-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS
356 PM CST MON DEC 8 2008 /256 PM MST MON DEC 8 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY. 

WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS
WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-090600-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
356 PM CST MON DEC 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED
TO DEVELOP THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE
LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL
EXPECTED OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH
TUESDAY MORNING. BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME
NORTHWEST AND BEGIN TO DECREASE. PRECAUTIONARY/PREPAREDNESS
ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-090300-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T0300Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD
256 PM MST MON DEC 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG WEST WINDS ARE IMPACTING THE EDDY COUNTY PLAINS WITH
SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH. THESE WINDS ARE
EXPECTED TO CONTINUE INTO THIS EVENING...THEN BEGIN TO DECREASE
SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ058-059-075-080-081-090300-
/O.CON.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-PECOS-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
FORT STOCKTON...MARFA...MARATHON
356 PM CST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH
ARE EXPECTED. THESE WINDS ARE NOW EXPECTED TO CONTINUE THROUGH
EARLY THIS EVENING...THEN DECREASE SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 090024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 PM CST MON DEC 8 2008

NMZ028-090300-
/O.CAN.KMAF.HW.W.0059.000000T0000Z-081209T0300Z/
/O.NEW.KMAF.WI.Y.0030.081209T0024Z-081209T0300Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD
524 PM MST MON DEC 8 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

STRONG WEST WINDS ARE IMPACTING THE EDDY COUNTY PLAINS WITH
SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH. WINDS WILL BEGIN
TO DECREASE A COUPLE OF HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ029-033-034-TXZ045-046-050-051-060-061-067-068-090130-
/O.EXP.KMAF.HW.W.0059.000000T0000Z-081209T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-WARD-CRANE-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...KERMIT...ODESSA...
MONAHANS...CRANE
624 PM CST MON DEC 8 2008 /524 PM MST MON DEC 8 2008/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED TO BELOW WARNING LEVELS THIS EVENING ACROSS
PORTIONS OF LEA COUNTY AND THE PERMIAN BASIN. THUS...THE HIGH WIND
WARNING HAS BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

TXZ058-059-075-080-081-090130-
/O.CAN.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-PECOS-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
FORT STOCKTON...MARFA...MARATHON
624 PM CST MON DEC 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

THE WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL ACROSS PORTIONS OF
REEVES COUNTY AND THE UPPER TRANS PECOS THIS EVENING. THUS...THE
WIND ADVISORY HAS BEEN CANCELLED FOR THESE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

NMZ027-TXZ057-258-091200-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS
624 PM CST MON DEC 8 2008 /524 PM MST MON DEC 8 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY. 

WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS
WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-091200-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
624 PM CST MON DEC 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED
THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER
ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER
THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING.
BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN
TO DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:48 PM MST, 5 hours 57 minutes earlier.

Area forecast discussion, Dec 7, 10:48 PM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 PM CST SUN DEC 7 2008

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
AN UPPER LEVEL LOW NEAR THE SOUTHERN CALIFORNIA COAST WILL CONTINUE
EASTWARD INTO THE DESERT SOUTHWEST TONIGHT. AHEAD OF THIS SYSTEM...
VFR CONDITIONS ARE EXPECTED AT ALL LOCAL TERMINALS OVER THE NEXT 24
HOURS WITH INCREASING MID AND HIGH LEVEL CLOUDINESS. SURFACE WINDS
AROUND 10 KNOTS TONIGHT WILL INCREASE TO SOUTHWEST 15-20 KNOTS ON
MONDAY /GUSTS TO 30 KNOTS DURING THE AFTERNOON/ AHEAD OF A COLD
FRONTAL PASSAGE AND NORTHERLY WIND SHIFT EXPECTED LATE MONDAY NIGHT
OR TUESDAY MORNING.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 8 AM MONDAY TO 11 AM MST TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 9 AM CST MONDAY THROUGH LATE MONDAY NIGHT
     FOR THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ MONDAY TO NOON CST
     /11 AM MST/ TUESDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Dec 8, 3:16 AM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 AM CST MON DEC 8 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
416 AM CST MON DEC 8 2008 /316 AM MST MON DEC 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY AS A
STRONG A STRONG UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION.
SUSTAINED WINDS OF 50 MPH WITH GUSTS EXCEEDING 75 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...WHILE SUSTAINED WINDS OF
40 MPH WITH GUSTS TO 60 MPH WILL ARE LIKELY FURTHER SOUTH ACROSS
THE DAVIS MOUNTAINS. ACROSS THE MARFA PLATEAU INCLUDING PORTIONS
OF NORTHERN BREWSTER COUNTY...THE UPPER TRANS PECOS...AND THE
SOUTHEAST NEW MEXICO PLAINS...SUSTAINED WINDS OF 30 MPH WITH GUSTS
EXCEEDING 40 MPH ARE POSSIBLE. HIGH WINDS WILL REMAIN LIKELY
THROUGH MUCH OF THE EVENING TONIGHT ACROSS THE MOUNTAINS BEFORE
GRADUALLY DIMINISHING IN INTENSITY BY EARLY TO MID MORNING
TUESDAY. A HIGH WIND WARNING IN IN EFFECT FOR THE DAVIS AND
GUADALUPE MOUNTAINS INCLUDING ALL OF CULBERSON COUNTY THROUGH
EARLY TUESDAY. MEANWHILE A WIND ADVISORY IS IN EFFECT FOR THE
MARFA PLATEAU...HIGHER ELEVATION AREAS OF NORTHERN BREWSTER
COUNTY...THE UPPER TRANS PECOS...AND THE SOUTHEAST NEW MEXICO
PLAINS THROUGH EARLY EVENING TONIGHT...AFTER WHICH WINDS ARE
EXPECTED TO DECREASE TO BELOW ADVISORY CRITERIA.

ALL DRIVING THROUGH THE REGION TODAY SHOULD REMAIN COGNIZANT OF
VERY STRONG WINDS. DIFFICULTY DRIVING...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES...WILL BE MAGNIFIED ACROSS THE GUADALUPE
PASS AS AS VERY STRONG MID LEVEL WINDS MIX DOWN TO THE SURFACE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY
MORNING WITH COLD AIR EXPECTED TO QUICKLY FILTER INTO THE REGION
BEHIND THE FRONT. MEANWHILE A STRONG UPPER-LEVEL DISTURBANCE WILL
SWING ACROSS THE REGION THROUGHOUT THE DAY...LEADING TO POST
FRONTAL PRECIPITATION ACROSS MUCH OF THE AREA. WITH LOW LEVELS
QUICKLY COOLING BEHIND THE FRONT...PRECIPITATION IS EXPECTED TO
FALL AS A MIX OF RAIN AND SNOW ACROSS THE NORTHERN PERMIAN
BASIN...UPPER TRANS PECOS..MARFA PLATEAU...AS WELL AS THE
SOUTHEASTERN NEW MEXICO PLAINS. HIGHER ELEVATION REGIONS OF
NORTHERN BREWSTER COUNTY AS WELL AS THE LOWER ELEVATION AREAS OF
CULBERSON COUNTY WILL ALSO BE SUSCEPTIBLE TO A RAIN SNOW MIX
THROUGHOUT THE DAY. ACROSS ELEVATIONS GREATER THAN 4500 FEET IN
THE DAVIS AND GUADALUPE MOUNTAINS...PRECIPITATION IS EXPECTED TO
FALL AS SNOW..WHERE ACCUMULATIONS OF 1 TO 1.5 INCHES WILL BE
POSSIBLE ESPECIALLY ACROSS THE NORTH AND WEST FACING SLOPES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.